Background: Wilson's disease (WD) is a genetic disorder which can be controlled fairly well with decupuration therapy. However, symptoms, on rare occasions, can worsen even when WD is being treated. Herein, we report a case involving unusual neurological deterioration during decupuration therapy for WD.Case presentation: A 28-year-old man was diagnosed with WD 13 years prior to his clinical visit; however, his drug compliance has been poor over the years. He was treated with trientine because tremors and dysarthria have presented in recent years. However, dysarthria and dystonia developed in his limbs, which were worse on the right side and had been aggravated for several weeks despite good drug compliance. His symptoms were fluctuating. It was initially misdiagnosed as dystonia; although, it turned out to be a seizure due to cortical degeneration. These symptoms were completely resolved with antiepileptic drugs. Moreover, the cortical enhancement of bifrontal degeneration has disappeared on the MRI.Conclusion: This case showed unusual epileptic neurologic deterioration due to cortical degeneration during decupuration therapy. Seizures in WD can easily be mistaken as part of dystonia. However, the fluctuating symptoms suggest a seizure.
Bibliographical noteFunding Information:
This work was supported by a grant of the Korea Health technology R&D Project, Ministry of Health & Welfare, Republic of Korea, grant number A101038.
- Cortical lesion: MRI
- Wilson's disease